Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
k1234

Bactrim been on it 2 years---just went off it

Recommended Posts

HI I used to have severe cystic acne since I was 17 up until I was 24 when I went on the medication Bactrim. About one month ago I went off the bactrim (I am 26 now) hoping I wouldn't break out again but I am starting to break out again a little bit. I was just wondering how long it will take after being on the antiobiotic for 2 years for it to completely be out of my system. I am just debating getting a new prescription for it and going back on the bactrim although I know it is unhealthy to be on it for over two years but it is the only thing that has worked. If you think after a month I will see the full effects of the acne after being off the bactrim maybe I can just be off it and it will be okay but how long I am wondering will it take to see the full effects of being off the bactrim after being on it for two years. Thank you so much!

Share this post


Link to post
Share on other sites
HI I used to have severe cystic acne since I was 17 up until I was 24 when I went on the medication Bactrim. About one month ago I went off the bactrim (I am 26 now) hoping I wouldn't break out again but I am starting to break out again a little bit. I was just wondering how long it will take after being on the antiobiotic for 2 years for it to completely be out of my system. I am just debating getting a new prescription for it and going back on the bactrim although I know it is unhealthy to be on it for over two years but it is the only thing that has worked. If you think after a month I will see the full effects of the acne after being off the bactrim maybe I can just be off it and it will be okay but how long I am wondering will it take to see the full effects of being off the bactrim after being on it for two years. Thank you so much!

I'm not exactly sure how long it will take for it to be completely out of your body. I would suggest looking into some probiotics like Primal Defense or eating yogurt regularly. Bactrim wrecked my stomach- I took it for at least 2 years- I can't even remember how long now. It was so powerful and worked so well but it caused other health problems for me especially chronic tonsillitis. Probiotics might be able to help decrease "bad" bacteria in your body and reduce breakouts. I take Primal Defense on and off and I eat soy yogurt with live cultures everyday.

Share this post


Link to post
Share on other sites

Thank you I am going to try that. I also think I might go back on it. I am scared it will get even worse and have more scarring.

Share this post


Link to post
Share on other sites

I've taken Bactrim for a couple of years now at least and I can't wait to get off. It's really good for my acne, but I fear what it's doing to the rest of my body. I don't want to become resistant.

Share this post


Link to post
Share on other sites

Hi, I'm Necharles and you my remember me from such posts as: Retin-a burned my balls.

Alright now, getting serious; I took Bactrim for a year and it did wonders, and then it stopped working... classic. After a while i wanted to get back on the retinoid and didn't want to suffer the initial breakout so I got a script of bactrim again... Was clear in a week! But my balls were red and burning. Having had no sex due to my destroyed confidence I could rule out ur next question about an STD. I thought it was the retin-a getting me, as I had suffered a burn from cross contaminating my pecker with this stuff before... Burned like a mother fucker, similar to the rash in question... Long story short, stopped the retin-a, balls still a burnin... I was having a sulfa drug reaction to the Bactrim, although I had nothing of the sort the first go... Be alert for symptoms while on this drug as many people are allergic to sulfa drugs and it may not show the first time!

Share this post


Link to post
Share on other sites

I use bactrim as well...its really good...but what my doctor suggested is to take it when you just start to break out with a pimple or two and take it for a few days.

Having said that, you'll need to ease off it into a good skin regimen, so start differin/retin-a, clarisonic, blue light like omnilux clear-u etc.

Edited by usacc

Share this post


Link to post
Share on other sites
HI I used to have severe cystic acne since I was 17 up until I was 24 when I went on the medication Bactrim. About one month ago I went off the bactrim (I am 26 now) hoping I wouldn't break out again but I am starting to break out again a little bit. I was just wondering how long it will take after being on the antiobiotic for 2 years for it to completely be out of my system. I am just debating getting a new prescription for it and going back on the bactrim although I know it is unhealthy to be on it for over two years but it is the only thing that has worked. If you think after a month I will see the full effects of the acne after being off the bactrim maybe I can just be off it and it will be okay but how long I am wondering will it take to see the full effects of being off the bactrim after being on it for two years. Thank you so much!

Happened to me as well. But then my Doc have me the Ziana and its controlling it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×